Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 28, 2006, 1:56 PM CDT for Armstrong County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2006, 1:56 PM CDT (18:56 UTC)
- Expired
- Apr 28, 2006, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 47 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:15 PM CDT | HAIL 1 | Wayside, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 281856 SVRAMA TXC011-282000- /O.NEW.KAMA.SV.W.0021.060428T1856Z-060428T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 156 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 300 PM CDT * AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES WEST OF WAYSIDE... OR ABOUT 16 MILES NORTH OF TULIA....AND MOVING EAST AT 30 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3491 10162 3476 10162 3476 10110 3505 10118 $$ KRAMAR
2 follow-up statements
000 WWUS54 KAMA 281913 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 213 PM CDT FRI APR 28 2006 TXC011-282000- /O.CON.KAMA.SV.W.0021.000000T0000Z-060428T2000Z/ ARMSTRONG TX- 213 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHERN ARMSTRONG COUNTY... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR WAYSIDE...OR ABOUT 23 MILES NORTHEAST OF TULIA....MOVING EAST NORTHEAST AT 30 MPH. LAT...LON 3491 10154 3476 10158 3476 10110 3505 10118 $$ KRAMAR
000 WWUS54 KAMA 281919 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 217 PM CDT FRI APR 28 2006 TXC011-282000- /O.CON.KAMA.SV.W.0021.000000T0000Z-060428T2000Z/ ARMSTRONG TX- 217 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHERN ARMSTRONG COUNTY... AT 215 PM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL IN WAYSIDE. THIS STORM WAS LOCATED 2 MILES EAST OF WAYSIDE...AND IS CAPABLE OF PRODUCING HAIL UP TO BASEBALL SIZE. THE STORM IS MOVING EAST NORTHEAST AT 25 MPH. THIS IS A VERY DANGEROUS STORM. IF YOU ARE IN ITS PATH...TAKE SHELTER NOW. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. TO REPORT SEVERE WEATHER...CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3491 10154 3476 10158 3476 10110 3505 10118 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:31 AM CDT, 9 hours 25 minutes earlier.
Area forecast discussion, Apr 28, 4:31 AM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 431 AM CDT FRI APR 28 2006 .DISCUSSION... UPPER LOW PRESSURE SYSTEM LOCATED OVER SOUTHWEST U.S./NORTHWEST MEXICO BORDER...HAS BEGUN TO LIFT EAST. SUBSTANTIAL LOW LEVEL MOISTURE ADVECTED INTO THE EASTERN PLAINS OF THE NEW MEXICO...AND SHOULD INCREASE OVER THE PANHANDLES AHEAD OF THE COLD FRONT. SHOWERS AND THUNDERSTORMS WERE ALREADY ENTERING THE WESTERN AND SOUTHERN SECTIONS OF THE AREA. ONCE THE UPPER AND LOWER LEVEL FORCING COMBINE LATER THIS AFTERNOON AND EVENING...THIS ACTIVITY SHOULD BECOME MORE NUMEROUS. FAVORED THE NAM SOLUTION FOR THE APPROACHING SYSTEM BASED ON THE CURRENT STRENGTH AND TRACK. SOME STORMS COULD REACH SEVERE STRENGTH GIVEN THE LOW TO MODERATE INSTABILITY AND AMPLE UPPER LEVEL DIFFLUENCE. THE UPPER LEVEL TROUGH AXIS SLIDES ACROSS THE PANHANDLES EARLY SATURDAY...PUSHING THE RAIN CHANCES EAST. MAINTAINED LOW POPS FOR THE EASTERN SECTIONS ON SATURDAY AS THE MOISTURE WRAPS AROUND THE SYSTEM. SEVERAL WEAK SYSTEMS WILL TRACK ALONG THE WEST TO NORTHWEST FLOW ALOFT INTO EARLY NEXT WEEK. WEAK FRONTAL BOUNDARIES SHOULD ENTER THE PANHANDLES...RESULTING IN MINOR DIURNAL TEMPERATURE CHANGES THROUGH TUESDAY. BY WEDNESDAY...GULF MOISTURE WILL INCREASE SIGNIFICANTLY AHEAD OF THE NEXT COLD FRONT. THOUGH MID AND UPPER LEVEL MOISTURE SHOULD BE MORE PLENTIFUL...CONCERNED THE OPTIMAL LOWER LEVEL MOISTURE MAY BE TOO BRIEF. BASED ON THE CURRENT TIMING...DID INTRODUCE 10 PERCENT POPS FOR WEDNESDAY/WEDNESDAY NIGHT...BUT NEXT SHIFTS WILL NEED TO REASSESS THE LIKELIHOOD OF INCREASING THE POPS IF CONTINUITY IMPROVES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 44 70 43 / 50 50 10 0 BEAVER OK 64 48 66 44 / 80 70 30 10 BOISE CITY OK 54 41 63 42 / 70 60 10 10 BORGER TX 64 48 69 47 / 60 50 10 10 BOYS RANCH TX 65 44 71 42 / 60 60 10 0 CANYON TX 69 44 72 41 / 50 50 10 0 CLARENDON TX 72 49 70 47 / 50 50 10 0 DALHART TX 57 41 67 39 / 70 60 10 0 GUYMON OK 59 45 66 44 / 70 60 20 10 HEREFORD TX 70 42 70 43 / 50 50 10 0 LIPSCOMB TX 65 48 67 43 / 70 70 20 10 PAMPA TX 65 47 67 47 / 60 50 10 10 SHAMROCK TX 71 50 69 47 / 70 70 20 10 WELLINGTON TX 72 51 70 47 / 70 70 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/08
Hazardous weather outlook, Apr 28, 1:00 PM CDT, 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI APR 28 2006 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MAINLY EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT MOVE ACROSS THE AREA. A FEW OF THE STORMS MAY BECOME SEVERE IN THE EASTERN OKLAHOMA PANHANDLE AND EASTERN TEXAS PANHANDLE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...AS WELL AS LOCALLY HEAVY RAINFALL. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING. ANDRADE
In the hours before
Special weather statement, Apr 28, 10:45 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1045 AM CDT FRI APR 28 2006 TXZ002-281615- SHERMAN TX- 1045 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN SHERMAN COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF TEXHOMA AT 1045 AM CDT...MOVING NORTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SHERMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Local storm report, Apr 28, 11:11 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1111 AM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 3 SSW SUNRAY 35.98N 101.84W
04/28/2006 E1.00 INCH MOORE TX MEDIA SPOTTER
&&
CORRECTED TO UPDATE REPORT SOURCE
RTWSpecial weather statement, Apr 28, 11:19 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1119 AM CDT FRI APR 28 2006 OKZ002-281645- TEXAS OK- 1119 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOUGH AT 1119 AM CDT...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Local storm report, Apr 28, 11:31 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1131 AM CDT FRI APR 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL GOODWELL 36.59N 101.63W
04/28/2006 E1.00 INCH TEXAS OK EMERGENCY MNGR
&&
RTWSpecial weather statement, Apr 28, 11:56 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1156 AM CDT FRI APR 28 2006 TXZ016-281730- DEAF SMITH TX- 1156 AM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER HEREFORD AT 1156 AM CDT... MOVING EAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Apr 28, 1:35 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 135 PM CDT FRI APR 28 2006 TXZ017-281900- RANDALL TX- 135 PM CDT FRI APR 28 2006 ...STRONG THUNDERSTORM ENTERING RANDALL COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER NEAR HAPPY OVER EXTREME NORTHWESTERN SWISHER COUNTY AT 135 PM CDT...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN RANDALL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:33 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 42 min |
| Apr 28, 2:54 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 66 min |
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 54 min |
| Apr 28, 4:11 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 64 min |
| Apr 28, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.